MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during surgery, they noticed a scratch or mark on optic / blemish/indentation/scuff mark/score mark on optic.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned in the lens case.Viscoelastic was observed on the lens.One haptic was broken-gusset area, returned.The lens had been cut across the center into two pieces, returned adhered to each other.The lens was cleaned with klrp to separate the portions.The optic portion with the broken haptic was cracked at the optic/haptic junction area on the posterior surface.The area was also scuffed on the anterior surface.Another crack was observed near the optic center.This damage may indicate a plunger underride occurred.Forcep marks were observed along the edge.This appeared to be removal damage.A company iii d cartridge was also returned still installed in the monarch iii handpiece.The cartridge had been fully seated in the handpiece.The company iii d cartridge had a pressure mark/scrape on the bottom of the loading area.Scrape marks were also observed on the bottom of the cartridge tip.A small aneurysm was observed bottom center and heavy stress was also observed.The company ii d cartridge was removed from the handpiece.The plunger was dried/adhered to the inner cartridge due to the dried viscoelastic, which caused inner lumen damage upon removal.The monarch iii d cartridge also had a pressure mark/scrape on the bottom of the loading area.The company iii d cartridge was cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results for the presence of top coat.A qualified handpiece was indicated.The viscoelastic was not provided.It is unknown if a qualified product was used.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The root cause for the reported damage could not be determined.The returned lens and company iii (d) cartridge were evaluated.Based on the observed damage, a plunger underride may have occurred.The optic was cracked at the optic/haptic junction area on the posterior surface.The area was also scuffed on the anterior surface.This may have been interpreted as the reported scratch.Another crack was observed near the optic center.The returned cartridge tip had and aneurysm on the bottom and heavy stress.This type of damage may occur if the lens and plunger are not in acceptable positions for advancement.It is unknown if a qualified viscoelastic was used.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23975325
Report Number1119421-2026-00039
Device Sequence Number4554099
Product Code HQL
UDI-Device Identifier00380652396837
UDI-Public(01)00380652396837(17)290210(11)250212(10)15995523
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCC60WF
Device Lot Number15995523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR
Patient SexUnknown